MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 06/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the coil protruded from the catheter's tip during removal and thrombosis has progressed.The non stenosed target lesion was located in the moderately tortuous and not severely calcified internal iliac artery.Two 10mm x 50cm interlock coils were selected for use.During the procedure, it was noted that both coils became stuck in the distal part of the catheter.Furthermore, when the coils were removed from the patient's body, it was noted that the devices protruded from the tip of the microcatheter.Physician's comment was that thrombosis progressed while coil was inserted and removed to adjust the shape.The procedure was completed with a different device.No further patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).E1 - initial reporter city: (b)(6).Device evaluated by mfr: the device was returned for evaluation.Visual inspection revealed that a pusher wire and coil were returned for this complaint.The coil and pusher wire arms were not interlocked.The introducer sheath did not return.The coil was inspected, and it was found kinked and stretched.The pusher wire was inspected, and no damages were found.No more damages were found in the returned device.Microscopic inspection of pusher wire and main coil revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies was noted.Dimensional inspection of the pusher wire and main coil revealed the components were within specification.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12100902
Report Number2134265-2021-08158
Device Sequence Number3782489
Product Code KRD
UDI-Device Identifier08714729845287
UDI-Public08714729845287
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0027017448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Initial Date Received by Manufacturer 06/12/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;